EconPapers    
Economics at your fingertips  
 

Systematic elimination of fast variables in linear systems

U. Geigenmüller, U.M. Titulaer and B.U. Felderhof

Physica A: Statistical Mechanics and its Applications, 1983, vol. 119, issue 1, 41-52

Abstract: We consider linear systems in which some of the variables evolve on a much faster time scale than the remaining ones. By means of a systematic perturbation theory in the time-scale ratio we extract a reduced dynamics in terms of the slow variables only, valid after an initial transient period. The procedure provides a systematic extension of the usual adiabatic elimination scheme and gives corrections to it. We also find an expression for the long-time behavior of the correlation functions of the slow variables. These asymptotic expressions do not extrapolate back towards the equal-time correlations for t going to zero; the reason for this “initial slip” is given and its magnitude calculated. Method and results are illustrated with a simple example of coupled oscillators.

Date: 1983
References: Add references at CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/0378437183901449
Full text for ScienceDirect subscribers only. Journal offers the option of making the article available online on Science direct for a fee of $3,000

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:phsmap:v:119:y:1983:i:1:p:41-52

DOI: 10.1016/0378-4371(83)90144-9

Access Statistics for this article

Physica A: Statistical Mechanics and its Applications is currently edited by K. A. Dawson, J. O. Indekeu, H.E. Stanley and C. Tsallis

More articles in Physica A: Statistical Mechanics and its Applications from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:phsmap:v:119:y:1983:i:1:p:41-52